I am 41 year old female and I was having problems with my digestive system. Went to my reguar doctor who put me on prevacid (30 MG X a day) and I was feeling great. I just got my colonoscopy done with and egd and the gastro doc took me off the prevacid before the procedure (1 week before) and i experienced diarrea (diarrhea) while not on it and the gastro doc said normally you get that when you are on it (which I never did) Can someone please explain this to me??
Hi Deb. From what I've read, meds such as prevacid can upset your normal flora balance - taking away the good "bugs", causing some D. Have you considered probiotics? Those can help put the good ones back in, and maybe help to re-balance your gut flora. Lotta good ones out there, may wanna ask your pharmacist or doc. CalGal also knows alot about this - may wanna try messaging her if she doesnt see your post. Feel better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.